MAUDE Adverse Event Report: EXACTECH, INC. PS TIBIAL INSERTS SZ 2, 13MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED

EXACTECH, INC. PS TIBIAL INSERTS SZ 2, 13MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Model Number PS TIBIAL INSERTS SZ 2, 13MM
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 11/10/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: patella cemented (cat# 200-02-06 / serial# (b)(4)).Optetrak tivial tray (cat# 204-04-22 / serial# (b)(4)).Optetrak asymmetric femoral posterior stabilized cemented size 2 left (cat# 234-02-02 / serial# (b)(4)).Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Event or Problem Description
As reported, approximately 9 yrs postop the initial implant, this (b)(6) y/o female patient presented with a worn-out right knee patella and patella tracking issue.The patella was replaced as well as the pe insert.The insitu patella was worn down to the bone on both sides and the pe ps post had been snapped off the main body of the pe - exchange was performed at the same time of surgery.All pieces of the patella were removed.Patient was last known to be in stable condition following the event.Devices are to be returned.
 
Additional Manufacturer Narrative
(h3) the revision reported was likely the result of both patella wear and tibial spine fracture.The prosthesis wear was likely the result of years of articulation of the femoral component on an undersized patella, which led to patella wear.The prosthesis fracture may have been due to excessive loading contact between the femoral component and the tibial spine, which may have allowed for offset/asymmetrical contact between the femoral cam and the ps tibial spine and precipitated the fracture of the tibial spine.However, this cannot be confirmed as the devices were not available for evaluation.The most probable root cause associated with the reported event of "prosthesis fracture¿ is associated with a partial or full-thickness crack in the device materials, either during implantation or sometime after.Do not use if broken device is a screw.Furthermore, the most probable root cause associated with the reported event of "prosthesis wear¿ is associated with material damage to a surface, usually involving progressive loss or displacement of material, due to relative motion between that surface and a contacting substance or substances.
 
Additional Manufacturer Narrative
Section h11: the following sections have corrected information: (h3) the revision reported was likely the result of prosthesis wear and tibial spine fracture.Possible causes for polyethylene wear include malalignment between the implants, high contact stresses during knee flexion, third body wear, patient-related conditions, instability, or any combination of these possibilities.The patella wear was likely the result of years of articulation of the femoral component on an undersized patella, which contributed to patella wear.The prosthesis fracture was likely the result of contact between the femoral component and the anterior aspect of the tibial spine.The contact was likely due to hyperextension, which led to increased stress on the anterior of the spine and subsequent fracture.

Brand Name
PS TIBIAL INSERTS SZ 2, 13MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
kate jacobson
2320 nw 66 court
gainesville, FL 32653
3523771140
MDR Report Key12908614
Report Number1038671-2021-00645
Device Sequence Number4840093
Product Code JWH
UDI-Device Identifier10885862048240
UDI-Public10885862048240
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
204-22-13
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/02/2020
Device Model NumberPS TIBIAL INSERTS SZ 2, 13MM
Device Catalogue Number204-22-13
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/11/2021
Supplement Date Received by Manufacturer07/22/2022
Not provided
Initial Report FDA Received Date12/01/2021
Supplement Report FDA Received Date08/18/2022
04/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/03/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age85 YR
Patient SexFemale
Patient Weight76 KG